MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 LT15; PRSTHSS,KNE,PTLLFMRTBL,SMCNSTRND,CMNTD,PLYMRMTLPLYMR

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 LT15; PRSTHSS,KNE,PTLLFMRTBL,SMCNSTRND,CMNTD,PLYMRMTLPLYMR
Catalog Number 74023285
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to fractured device that caused a dislocation.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the returned journey insert was examined visually and using optical microscopy.Minor abrasion, discoloration and deformation were observed in the bearing regions on the superior surface of the insert.The inferior surface of the insert also displayed minor abrasion, burnishing and deformation.The bcs post was fractured near the tip.Some material deformation was observed on the bcs post which may have been caused by repeated contact with the femoral cam combined with excessive loads.The clinical/medical team concluded, without the requested supporting clinical documents, or x-rays a thorough clinical/medical investigation cannot be performed.However, based on the product evaluation this fracture could have been caused by repeated posterior impingement of the femoral cam on the ps post combined with excessive loads.The resultant damage on the ps post could have created a stress concentration which led to the insert fracture.The further impact to the patient cannot be concluded due to the lack of supporting documents.This complaint will be re-evaluated if more information becomes available.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part revealed no prior complaints for the listed batch.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.Credit will not be issued for the device.

Brand Name
JOURN ART INS BCS STD 7-8 LT15
Common Device Name
PRSTHSS,KNE,PTLLFMRTBL,SMCNSTRND,CMNTD,PLYMRMTLPLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7571750
Report Number1020279-2018-01065
Device Sequence Number19335898
Product Code JWH
UDI-Device Identifier03596010555380
UDI-Public03596010555380
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2016
Device Catalogue Number74023285
Device Lot Number06JM03197
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer05/30/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;